question-icon

Suggest treatment for swollen ankles and feet while on Symbicort inhaler, Prednisone and Edstradiol for respiratory issues and asthma

default
Posted on 5 days ago
Question: I recently am experiencing swollen ankles and feet (age 69-female). Have been on mediation routine for past 11 months using Symbicort inhaler b.i.d. and have had several recent rounds of prednisone due to respiratory issues - also take 1 mg Estradiol daily....have asthma/copd recently diagnosed (7/2017)...do not understand sudden onset of swelling - no significant changes in daily routines - is this serious?
doctor
Answered by Dr. Kaushal Bhavsar (18 minutes later)
Brief Answer:
Get done ecg and 2d echo.

Detailed Answer:

Hi,

Edema feet in COPD patients should always be evaluated for heart diseases like heart failure.
So better to get done ecg and 2d echo first.
If both these are normal then no need to worry for heart diseases.
Another possibility is skin infection (dermatitis).
So please let me know
1. Is the swollen area hot or warm to touch?
2. Is this edema having pain?
Please reply me answers of above asked questions so that I can guide you if it is infection related or not.
Sometimes prednisone use can also cause similar swelling.
Hope I have solved your query. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14940 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for swollen ankles and feet while on Symbicort inhaler, Prednisone and Edstradiol for respiratory issues and asthma

Brief Answer: Get done ecg and 2d echo. Detailed Answer: Hi, Edema feet in COPD patients should always be evaluated for heart diseases like heart failure. So better to get done ecg and 2d echo first. If both these are normal then no need to worry for heart diseases. Another possibility is skin infection (dermatitis). So please let me know 1. Is the swollen area hot or warm to touch? 2. Is this edema having pain? Please reply me answers of above asked questions so that I can guide you if it is infection related or not. Sometimes prednisone use can also cause similar swelling. Hope I have solved your query. I will be happy to help you further. Wish you good health. Thanks.